Alert archive / Colorado / Flash Flood Warnings in 2019
Flash Flood Warning 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jun 17, 2019, 4:11 PM MDT for Washington County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2019, 4:11 PM MDT (22:11 UTC)
- Expired
- Jun 17, 2019, 7:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Washington County, CO
The radar
The Denver radar (KFTG), 102 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.2 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
120
WGUS55 KBOU 172211
FFWBOU
COC121-180115-
/O.NEW.KBOU.FF.W.0003.190617T2211Z-190618T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Denver CO
411 PM MDT Mon Jun 17 2019
The National Weather Service in Denver Colorado has issued a
* Flash Flood Warning for...
Central Washington County in northeastern Colorado...
* Until 715 PM MDT.
* At 409 PM MDT, trained weather spotters reported thunderstorms
producing heavy rain across the warned area. Doppler radar
indicated 2 to 3 inches of rain have already fallen. Flash
flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Elba and Woodlin School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3976 10324 3979 10352 4000 10349 4000 10347
4015 10347 4015 10348 4021 10347 4007 10305
$$
TH1 follow-up statement
229
WGUS75 KBOU 180112
FFSBOU
Flash Flood Statement
National Weather Service Denver CO
712 PM MDT Mon Jun 17 2019
COC121-180122-
/O.EXP.KBOU.FF.W.0003.000000T0000Z-190618T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington CO-
712 PM MDT Mon Jun 17 2019
...THE FLASH FLOOD WARNING FOR CENTRAL WASHINGTON COUNTY WILL EXPIRE
AT 715 PM MDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3976 10324 3979 10352 4000 10349 4000 10347
4015 10347 4015 10348 4021 10347 4007 10305
$$
RPKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 2:34 PM MDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 17, 2:34 PM MDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 234 PM MDT Mon Jun 17 2019 .SHORT TERM...(This evening through Tuesday) Issued at 230 PM MDT Mon Jun 17 2019 Afternoon convection is underway across the mountains and foothills with heavy rain and small hail the main threats. So far, storms have been producing about a half inch per hour or less rainfall rates. PW values ranging from 3/4 to an inch over the plains. Initially the Front Range urban corridor and adjacent areas are a bit more stable with ACARS soundings over Denver still showing weak stable layer near 700mb due to more cloud cover from this morning. With time, storms expected to push east over the plains and still looking at strong to severe storms further east of the urban corridor with better surface heating. CAPE values still expected to push 2000 J/kg but mid level flow only 15-25kt. With several weak impulses aloft expect another round of storms through the evening so will carry chance pops through at least midnight. For Tuesday, expect another cool and showery day with another round of showers and thunderstorms in the afternoon. Precipitable water values will remain high on Tuesday, generally around one inch so main threat will be heavy rain. Instability is a bit weaker on Tuesday, generally under 1000 J/kg along with weak shear profile, so severe weather threat will be lower. Temperatures will remain in the upper 60s and lower 70s across lower elevations. Will keep the likely PoPs going through Tuesday given the high moisture levels. .LONG TERM...(Tuesday night through Monday) Issued at 230 PM MDT Mon Jun 17 2019 A shortwave trough axis will push across the area Tuesday night to usher in drier air in northwesterly flow aloft. This will bring gusty downslope winds to the foothills and nearby urban corridor, keeping temperatures moderated. A shortwave upper ridge will bring warmer and drier weather to the area ahead of the next system dropping into the Pacific Northwest. PWATs will be about one to two tenths drier compared to the last two days, with values in the 0.5 inch range over the mountains, 0.75 inch over the urban corridor and up around an inch over the far northeastern corner of the state. Showers and weak storms will be isolated to scattered in coverage, with gusty winds and small hail the main impacts. Minimum temperatures will be relatively warm overnight with a continued surface trough to the lee of the mountains. An upper low will travel east along the US/Canadian border extending a trough into the Great Basin Thursday and Friday. Flow aloft will turn flow more westerly Thursday before more southwesterly Thursday night into Friday as a jet pushes down across the northern Rockies. After the warm night, Thursdays temperatures will likely be the warmest, with readings in the low 80s over the plains, and in the upper 50s to lower 70s over the high country. Lift from the jet and low level moisture moving north from the southern Great Plains into the surface lee low will bring a higher chance for thunderstorms, especially near the northern border. High values of shear will allow some of these storms to have the chance to become severe each afternoon and evening. Friday night, a cold front will drop south across the area. The upper trough will slowly transition across the forecast area this weekend with cooler temperatures and daily showers and thunderstorms, keeping our area green well into the month of June. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 230 PM MDT Mon Jun 17 2019 Expect first round of showers and storms to move across the terminals between 21-23z with heavy rain, small hail and gusty winds. Could see ILS approaches with the stronger storms. With multiple disturbances may see another round of storms this evening. Expect a repeat performance of stratus and patchy fog later tonight as additional pushes back west from the evening convection. More storms expected on Tuesday afternoon with rather deep moisture in place but stability will be more marginal. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Entrekin LONG TERM...Kriederman AVIATION...Entrekin
Hazardous weather outlook, Jun 17, 10:42 AM MDT, 5 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1042 AM MDT Mon Jun 17 2019 COZ030>051-181645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1042 AM MDT Mon Jun 17 2019 ...Severe thunderstorms possible over the Northeast plains of Colorado this afternoon and evening... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Showers and thunderstorms will develop over the mountains and foothills around the noon hour, and then spread eastward across the Interstate 25 corridor and adjacent areas between 1 and 3 pm. Storms will then move across the rest of the northeast plains through late afternoon and evening. There will be a slight risk of severe thunderstorms over the northeast plains this afternoon and evening. Large hail up to 2 inches, heavy rain and damaging wind in excess of 60 mph will be the main threats. The greatest severe threat will be along and east of a line from around Greeley to Byers to Monument. Locally heavy rainfall could produce urban and small stream flooding as well. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Tuesday will be another convective day but with weaker thunderstorms expected due to cooler temperatures. The storms will have the potential to produce gusty winds, small hail, but more are expected to produce heavy rainfall. The threat of flooding looks lower however due to weaker storms. Wednesday will be warmer and drier, with Thursday and Friday seeing a return to more convection especially near the northern state border. For this weekend, a continued pattern of diurnal thunderstorms each day will occur with temperatures below normal under the influence of an upper trough pushing into the region. There will be a risk of severe storms as the jet ahead of the trough spreads over the area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after 1 pm this afternoon across the northeast plains of Colorado, especially east of the Interstate 25 corridor.
In the hours before
Local storm report, Jun 17, 3:09 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
309 PM MDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM TSTM WND GST 1 NE BOULDER 40.04N 105.23W
06/17/2019 M62 MPH BOULDER CO ASOS
REPORTED AT KBDU ASOS.
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:40 PM MDT | Special Weather Statement | BOU | Broomfield | 50 min |
| Jun 16, 8:50 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 40 min |
| Jun 17, 2:37 PM MDT | Areal Flood Advisory | BOU | Boulder | 83 min |
| Jun 17, 3:06 PM MDT | Areal Flood Advisory | BOU | Boulder, Jefferson | 49 min |
| Jun 17, 3:19 PM MDT | Areal Flood Advisory | BOU | Weld | 86 min |
| Jun 17, 3:32 PM MDT | Areal Flood Advisory | BOU | Douglas | 88 min |
| Jun 17, 3:59 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 46 min |
| Jun 17, 4:00 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 45 min |
| Jun 17, 4:12 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 48 min |
| Jun 17, 4:17 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 28 min |
| Jun 17, 4:31 PM MDT | Flash Flood Warning | BOU | Arapahoe | 43 min |
| Jun 17, 4:42 PM MDT | Areal Flood Advisory | BOU | Lincoln | 93 min |
| Jun 17, 4:45 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 45 min |
| Jun 17, 4:53 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 40 min |
| Jun 17, 4:54 PM MDT | Areal Flood Advisory | BOU | Weld | 96 min |
| Jun 17, 5:28 PM MDT | Areal Flood Advisory | BOU | Lincoln, Washington | 92 min |
| Jun 17, 5:28 PM MDT | Areal Flood Advisory | BOU | Lincoln, Washington | 92 min |
| Jun 17, 5:59 PM MDT | Areal Flood Advisory | BOU | Adams, Morgan, Washington | 2 hr |
Nearby
Flash Flood Warnings in Colorado, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.